Need info on Heart Stress Test? Dobutamine ???

Discussion in 'Fibromyalgia Main Forum' started by gheetar, Mar 24, 2003.

  1. gheetar

    gheetar New Member

    Hi, I am very chem Sen. secondary to fibro. I have had very bad muscle cramps both sides of ribs for several yrs.,bad enough if driving must pull over. I have also had bad,solid,heavy pain in center of my chest.the pain makes it hard to breath,on rare occ. I break out in a clammy sweat,only a couple of times out of maybe 10.I have never gone to the hospital,I always say if it gets any worse or if I get stomach or other symptoms with it I will :} My Dr. wants me to take a heart stress test using DOBUTAMINE stress echo. The Dr.who had Dx'ed fibro and Chem sen.(I saw this Dr. over 5yrs, until I moved across the state)had said I should never have any testing that used injected or inhaled things because the odds of reversing the reactinon in time was not worth the risk. Each new Dr. I have seen always poo poo the things he had said and say they need to see this for them selfs. I have countered with sence I had experienced the med reactions,they are documented in my records that is enough. ANyway....I do worry about what is causeing this,but I worry about the Dobutamine, maybe they could test me while we discuse the med because that makes my heart race, Ha :) Sorry this is so long. Is there any one who knows about these kinds of test?
    Nancey ghee
  2. Mikie

    Mikie Moderator

    I would NEVER let a doc inject this if your other doc said not to. There have always been people who have horrible allergic reactions to injected dyes. If it were me, I would take the stress test without the dye. It should be enough to give them at least some info to go on. If this test doesn't do it, then y'all can consider your options.

    I hope Madwolf sees this and has some input.

    Love, Mikie
  3. gheetar

    gheetar New Member

    thank you Mikie,
    the Dobutamine is a drug that stimulates the heart to beat faster. the info sheet says there are a few minor side effects that might occur: an exaggerated rise in blood pressure and heart rate,pain in the eyes, also nausea, headache, chest pain, shortness of breath. the paper says if these occur,the drug can be stopped and the symptoms will resolve. Yrs. ago I had tests done that were so bad I asked and then begged for them to stop like they said they would and was told just a little longer.....we're almost done, hang in there etc. so I have little trust in the statement they would stop. this paper also says it will start at a low dose increasing every three min. until target heart rate is reached, abnormal heart function is detected, or an adequate amount of med has been given. This is done I.V. I had canceled the apointment she made and have been dodging her calls until I could learn more. Yes, I hope Madwolf could help with this. I have felt better just reading all the posts, such compassion on this site. thank you all.
    Nancey ghee
    [This Message was Edited on 03/24/2003]